Alert archive / Tennessee / Wind Advisories in 2022
Wind Advisory 7, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 24, 2022, 1:56 PM EST for 6 counties in Tennessee. It took effect at Feb 24, 2022, 7:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2022, 1:56 PM EST (18:56 UTC)
- In effect from
- Feb 24, 2022, 7:00 PM EST
- Expired
- Feb 25, 2022, 8:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 342 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142 WWUS74 KMRX 241856 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 156 PM EST Thu Feb 24 2022 TNZ041-043-045-072-074-087-251300- /O.NEW.KMRX.WI.Y.0007.220225T0000Z-220225T1300Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 156 PM EST Thu Feb 24 2022 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east Tennessee. * WHEN...From 7 PM this evening to 8 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Downslope winds may produce higher gusts in the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
511 WWUS74 KMRX 250311 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1011 PM EST Thu Feb 24 2022 TNZ041-043-045-072-074-087-251300- /O.CON.KMRX.WI.Y.0007.000000T0000Z-220225T1300Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1011 PM EST Thu Feb 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east Tennessee. * WHEN...From 7 PM this evening to 8 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Downslope winds may produce higher gusts in the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
184 WWUS74 KMRX 250819 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 319 AM EST Fri Feb 25 2022 TNZ041-043-045-072-074-087-251200- /O.CON.KMRX.WI.Y.0007.000000T0000Z-220225T1300Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 319 AM EST Fri Feb 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east Tennessee. * WHEN...Now through 8 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Downslope winds may produce higher gusts in the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 24, 12:48 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 24, 12:48 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1248 PM EST Thu Feb 24 2022
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
No significant changes were made to the forecast for this
afternoon during the morning update. The warm front is expected to
lift north this afternoon. Rain will start to taper off around
noon or so for the Knoxville area. The heavier rain will be
confined to near the KY/TN line and SW Virginia by mid afternoon.
By sunset rain will likely be out of the region. However, we are
still expecting another round of widespread heavy rain late
tonight through tomorrow morning as a cold front moves through.
McD
&&
.AVIATION...
18Z TAF DISCUSSION.
IFR and MVFR conditions will improve somewhat by mid to late
afternoon. Rain will dissipate near TYS by mid afternoon. Rain
near TRI will linger through late afternoon. MVFR conditions will
return late tonight as rain moves into the region ahead of a cold
front. IFR conditions will be possible at times especially in the
heavier bands of rain.
McD
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 49 58 36 49 37 / 80 30 10 20 40
Knoxville McGhee Tyson Airport, TN 48 58 34 49 35 / 80 50 10 20 30
Oak Ridge, TN 46 56 34 49 33 / 90 40 10 10 30
Tri Cities Airport, TN 48 59 32 48 33 / 70 70 10 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Flood Watch through Friday afternoon for Anderson-Campbell-
Claiborne-Grainger-Hamblen-Hancock-Hawkins-Jefferson-Knox-
Morgan-Roane-Scott TN-Union.
VA...Flood Watch through Friday afternoon for Lee-Scott VA-Wise.
&&Hazardous weather outlook, Feb 24, 3:55 AM EST, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Morristown TN 355 AM EST Thu Feb 24 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-250900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 355 AM EST Thu Feb 24 2022 /255 AM CST Thu Feb 24 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Showers and isolated embedded thunderstorms, will stream eastward across the Tennessee valley and southwest Virginia. After a brief break in rainfall this afternoon and evening, a cold front will bring more rain late tonight. Additional rainfall amounts of 1.5 to over 2 inches are expected, mainly around and north of the I-40 corridor. With already saturated grounds, most rainfall will become runoff and flooding could be an issue. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cold front and associated rainfall will shift east of the Appalachians by midday. Any additional flooding threats will come to an end at that time. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report incidents of flooding.
In the hours before
Local storm report, Feb 24, 12:08 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1208 PM EST THU FEB 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 3 WSW MALONEYVILLE 36.08N 83.88W
02/24/2022 KNOX TN LAW ENFORCEMENT
FLOODING ALONG TAZEWELL PIKE.
&&Local storm report, Feb 24, 12:11 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1211 PM EST THU FEB 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD 5 SE ANDERSONVILLE 36.15N 83.97W
02/24/2022 KNOX TN LAW ENFORCEMENT
FLOODING ON RACCOON VALLEY DR.
&&Local storm report, Feb 24, 12:13 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1213 PM EST THU FEB 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 3 ESE MCCLOUD 36.35N 82.93W
02/24/2022 HAWKINS TN BROADCAST MEDIA
MEDIA SHARED A PHOTO ON SOCIAL MEDIA OF
WATER FLOWING OVER ABOUT A 100 FOOT LONG
STRETCH OF TARPINE VALLEY ROAD NEAR HWY 70.
&&
13Local storm report, Feb 24, 12:21 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1221 PM EST THU FEB 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 2 WNW TRI-CITY AIRPORT 36.49N 82.44W
02/24/2022 SULLIVAN TN 911 CALL CENTER
SEVERAL ROADS CLOSED MAINLY IN THE WESTERN
HALF OF THE COUNTY INCLUDING KINGSPORT AND
BLUFF CITY.
&&
13Local storm report, Feb 24, 1:29 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
129 PM EST THU FEB 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLOOD 1 N BYBEE 36.06N 83.18W
02/24/2022 COCKE TN BROADCAST MEDIA
STATE ROAD 160 FLOODED BETWEEN BYBEE ROAD
AND PINE RIDGE WAY.
&&
13Local storm report, Feb 24, 1:45 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
145 PM EST THU FEB 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 2 SE BAILEYTON 36.31N 82.80W
02/24/2022 GREENE TN EMERGENCY MNGR
FORTY ROADS REMAINED FLOODED ACROSS THE
COUNTY WITH NUMEROUS CLOSURES. TWO FEET OF
WATER WAS OBSERVED OVER OLD BAILEYTON RD
NEAR NORTH GREENE HIGH SCHOOL.
&&
13The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:55 AM EST | Areal Flood Advisory | MRX | Bledsoe | 3 hr |
| Feb 24, 6:01 AM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 63 hr |
| Feb 24, 8:26 AM EST | Areal Flood Advisory | MRX | Anderson, Knox, Morgan, Union | 3 hr |
| Feb 24, 9:19 AM EST | Areal Flood Advisory | MRX | Grainger, Greene, Hamblen, Hawkins | 3 hr |
| Feb 24, 10:04 AM EST | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 47 hr |
| Feb 24, 10:16 AM EST | Flash Flood Warning | MRX | Greene, Hamblen, Hawkins | 3 hr |
| Feb 24, 10:26 AM EST | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Washington | 3 hr |
| Feb 24, 10:54 AM EST | Flash Flood Warning | MRX | Greene, Hawkins, Sullivan, Washington | 4 hr |
| Feb 24, 10:56 AM EST | Flash Flood Warning | MRX | Hawkins, Sullivan | 4 hr |
| Feb 24, 10:58 AM EST | Flash Flood Warning | MRX | Cocke, Greene, Hamblen, Jefferson | 4 hr |
| Feb 24, 11:03 AM EST | Flash Flood Warning | MRX | Grainger, Hamblen, Jefferson, Knox, Union | 4 hr |
| Feb 24, 11:21 AM EST | Areal Flood Advisory | MRX | Anderson, Jefferson, Knox, Loudon, Sevier | 3 hr |
| Feb 24, 1:52 PM EST | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 4 hr |
| Feb 24, 2:46 PM EST | Areal Flood Advisory | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 2 more | 3 hr |
Nearby
Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.